Alert archive / South Dakota / Tornado Warnings in 2004

Tornado Warning 1, NWS Rapid City, SD

March 26, 2004Meade County, South Dakota

NWS Rapid City, SD issued this tornado warning at Mar 26, 2004, 4:08 PM MST for Meade County, South Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2004, 4:08 PM MST (23:08 UTC)
Expired
Mar 26, 2004, 5:15 PM MST
In force
67 min
Issued by
NWS Rapid City, SD
Area
Counties, with a storm outline in the text

County Meade County, SD

The radar

The Rapid City radar (KUDX), 50 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 2:10 PM MSTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:30 PM MST, 38 minutes earlier.

Area forecast discussion, Mar 26, 3:30 PM MST, 38 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MST FRI MAR 26 2004

.DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER SOUTHEAST
MONTANA WITH DRY LINE EXTENDING INTO NORTHEAST WYOMING. CONVECTION
EAST OF THE BLACK HILLS HAS PRODUCED SOME SEVERE HAIL. MORE
CONVECTION TO FIRE ALONG THE DRY LINE AS UPPER TROF APPROACHES.
CONVECTION WILL MOVE EAST OVERNIGHT AS SURFACE LOW/FRONT MOVES EAST.
BEST CHANCE OF SEVERE WILL BE THROUGH THE EVENING.

DRY NORTHWEST FLOW FOR THE WEEKEND...HOWEVER POOL OF COOL AIR ALOFT
MAY BRING SOME SPOTTY SHOWER. SINCE SOUNDINGS DO NOT SUPPORT...WILL
LEAVE FORECAST DRY FOR NOW.

NO CHANGES TO THE EXTENDED AS UPPER LEVEL RIDGE BUILDS OVER THE
AREA.

.UNR WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.
Hazardous weather outlook, Mar 26, 6:30 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MST FRI MAR 26 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MST (730 AM CST) FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
AND SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN WYOMING ...THE
NEBRASKA PANHANDLE...AND THE BLACK HILLS LATE THIS AFTERNOON AS A
STRONG UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS WILL
GENERALLY MOVE TO THE NORTHEAST...AND AS THE STORMS TAP INTO THE
MOIST AIRMASS OVER WESTERN SOUTH DAKOTA...SOME OF THE STORMS MAY
BECOME SEVERE. THE MAIN THREATS WILL BE FROM LARGE HAIL AND ISOLATED
DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO REACH NORTHWESTERN
SOUTH DAKOTA AND PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA
DURING THE EVENING.

 .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Mar 26, 2:26 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
226 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             2 S NEW UNDERWOOD       44.07N 102.83W
03/26/2004  0.75 INCH        PENNINGTON         SD   PUBLIC

            HAIL LASTED A FEW MINUTES...AND GROUND WAS COVERED.

&&

BUNKERS
Local storm report, Mar 26, 2:38 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
238 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             7 NE NEW UNDERWOOD      44.17N 102.73W
03/26/2004  0.75 INCH        MEADE              SD   PUBLIC

            HAIL LASTED 10 MINUTES FROM 225 PM TO 235 PM MST.

&&

BUNKERS
Local storm report, Mar 26, 3:42 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
342 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 E HEREFORD            44.38N 102.80W
03/26/2004  0.88 INCH        MEADE              SD   PUBLIC

            HAIL FELL BETWEEN 330 PM MST AND 335 PM MST.

&&

BUNKERS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:41 PM MSTSevere Thunderstorm WarningUNRPennington49 min
Mar 26, 2:20 PM MSTSevere Thunderstorm WarningUNRMeade55 min
Mar 26, 3:19 PM MSTSevere Thunderstorm WarningUNRMeade56 min

Nearby

Tornado Warnings in South Dakota, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.